Alert archive / Missouri / Flash Flood Warnings in 2001
Flash Flood Warning 61, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 19, 2001, 2:43 PM CDT for Maries County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 19, 2001, 2:43 PM CDT (19:43 UTC)
- Expired
- Jul 19, 2001, 9:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Maries County, MO
The radar
The St Louis radar (KLSX), 113 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1718 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 191949 FFWSGF MOC125-200200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 243 PM CDT THU JUL 19 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN MARIES COUNTY IN CENTRAL MISSOURI * UNTIL 900 PM CDT * AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER NORTHEASTERN MARIES COUNTY...EXTENDING BACK INTO OSAGE COUNTY. THE STORMS ARE MOVING SOUTHEAST AT 15 MPH. DOPPLER RADAR ESTIMATED THAT BETWEEN 3 AND 4 INCHES OF RAIN HAS ALREADY FALLEN IN NORTHEASTERN MARIES COUNTY NORTH OF VICHY...AND ANOTHER 1 TO 2 INCHES OF RAIN IS POSSIBLE BETWEEN 245 PM AND 400 PM. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3814 9191 3812 9165 3829 9166 3829 9190 $$ BROWNING
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 2:15 PM CDT, 28 minutes earlier.
Area forecast discussion, Jul 19, 2:15 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 PM CDT THU JUL 19 2001 FORECAST CONCERNS IS WHAT TO ABOUT HEAT ADVISORY/EXCESSIVE HEAT WARNING AND CHANCE OF PCPN IN ERN ZONES. OVER ALL NOT MUCH CHANGE IN WEATHER PATTERN FOR THIS FORECAST PERIOD. MODELS SHOWS HEAT CONTINUING AT LEAST UNTIL EARLY NEXT WEEK. VERY HOT/HUMID WITH HEAT INDICES FROM 100 TO 105 ATTM. MAV/FWC SHOWS MID/UPPER 90S ACROSS CWA FOR THE REMAINDER OF FORECAST PERIOD. MODELS ALSO SHOWS A LITTLE LOWER DEWPOINTS WORKING THEIR WAY INTO THE WRN CWA BY FRIDAY/SATURDAY. LOOKS LIKE ERN ZONES WILL HAVE LOWER MAX TEMPS BUT HIGHER DEWPOINTS..AND WRN ZONES HIGHER MAX TEMPS WITH LITTLE LOWER DEWPOINTS. BOTTOM LINE WILL GO AHEAD AND CANCEL EXCESSIVE HEAT WARNING IN WRN ZONES AND REPLACE WITH HEAT ADVISORY FOR ENTIRE CWA THROUGH SATURDAY. HATE TO CANCEL HEAT ADVISORY ATTM BECAUSE TO THE PUBLIC FRIDAY/SATURDAY WILL NOT SEEM ANY LESS HUMID OR COOLER. WILL KEEP 30 POPS IN FOR 1ST/2ND PERIODS IN ERN ZONES...BASED ON CURRENT CONVECTION ON RADAR TRENDS AND MESO-ETA QPF FIELDS. EXTENDED MODELS DOES SHOWS A CHANCE OF PCPN BY MID WEEK BUT WITH 5H RIDGE HANGING TOUGH WILL KEEP EXTENDED FORECAST DRY AND TEMPS IN THE LOW/MID 90S. FCSTID = 7 SGF 74 94 74 94 / 10 10 10 10 JLN 77 97 77 97 / 10 10 10 10 UNO 74 93 74 93 / 30 30 10 10 VIH 75 92 75 92 / 30 30 10 10 .SGF... HEAT ADVISORY THROUGH SATURDAY FOR ZONES MOZ066>068...MOZ077>081...MOZ088>096...MOZ101>105. HEAT ADVISORY THROUGH SATURDAY FOR ZONES KSZ073...KSZ097...KSZ101. SS
In the hours before
Special weather statement, Jul 19, 1:00 PM CDT, 1 hour 43 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT THU JUL 19 2001 ...ISOLATED THUNDERSTORMS POSSIBLE TODAY AND TONIGHT... ...EXCESSIVE HEAT WARNING TODAY MAINLY WEST OF HIGHWAY 71... ...HEAT ADVISORY TODAY FOR PORTIONS OF SOUTH CENTRAL MISSOURI INCLUDING THE CITY OF SPRINGFIELD... ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS PORTIONS OF OZARKS...GENERALLY NORTHEAST OF A FORT SCOTT KANSAS TO WEST PLAINS LINE. VERY HEAVY RAIN AND DAMAGING WINDS WILL BE THE MAIN SEVERE THREAT. SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR LATER WEATHER STATEMENTS FOR POSSIBLE ACTIVATION LATER TODAY AND TONIGHT. OTHERWISE...TEMPERATURES IN THE LOWER TO MIDDLE 90S AND HIGH HUMIDITY VALUES WILL PRODUCE AFTERNOON HEAT INDEX VALUES OF 105 TO 110 DEGREES ACROSS PORTIONS OF THE OZARKS AND SOUTHEAST KANSAS. .EXTENDED OUTLOOK... ASIDE FROM A CONTINUATION OF THE HEAT AND HUMIDITY...NO HAZARDOUS WEATHER IS EXPECTED. @RUKWBCeKDENWWUS35 KSGF 191800 SPSSGF KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT THU JUL 19 2001 ...ISOLATED THUNDERSTORMS POSSIBLE TODAY AND TONIGHT... ...EXCESSIVE HEAT WARNING TODAY MAINLY WEST OF HIGHWAY 71... ...HEAT ADVISORY TODAY FOR PORTIONS OF SOUTH CENTRAL MISSOURI INCLUDING THE CITY OF SPRINGFIELD... ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS PORTIONS OF OZARKS...GENERALLY NORTHEAST OF A FORT SCOTT KANSAS TO WEST PLAINS LINE. VERY HEAVY RAIN AND DAMAGING WINDS WILL BE THE MAIN SEVERE THREAT. SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR LATER WEATHER STATEMENTS FOR POSSIBLE ACTIVATION LATER TODAY AND TONIGHT. OTHERWISE...TEMPERATURES IN THE LOWER TO MIDDLE 90S AND HIGH HUMIDITY VALUES WILL PRODUCE AFTERNOON HEAT INDEX VALUES OF 105 TO 110 DEGREES ACROSS PORTIONS OF THE OZARKS AND SOUTHEAST KANSAS. .EXTENDED OUTLOOK... ASIDE FROM A CONTINUATION OF THE HEAT AND HUMIDITY...NO HAZARDOUS WEATHER IS EXPECTED.
Nearby
Flash Flood Warnings in Missouri, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.